Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

June 28, 2011Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 28, 2011, 3:25 PM EDT for Leon County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 3:25 PM EDT (19:25 UTC)
Expired
Jun 28, 2011, 4:00 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 10 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS82 KTAE 281925
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT TUE JUN 28 2011

FLZ017-027-282000-
LEON FL-INLAND WAKULLA FL-
325 PM EDT TUE JUN 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...

* UNTIL 400 PM EDT

AT 320 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF TALLAHASSEE...OR NEAR
HILLIARDVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3043 8429 3025 8411 3015 8442 3027 8449
TIME...MOT...LOC 1925Z 239DEG 12KT 3026 8437

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:50 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 28, 10:50 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 AM EDT TUE JUN 28 2011

.UPDATE...
14Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING NORTHERN STREAM FLOW
BEGIN HELD WELL TO OUR NORTH. MAIN FLOW CONSISTS OF TROUGHING OFF
THE PACIFIC NORTHWEST COAST...BROAD RIDGING ACROSS THE
INTER-MOUNTAIN WEST...AND THEN DIVES BACK SOUTHEASTWARD AROUND A
POTENT SHORTWAVE MOVING OVER THE CENTRAL/EASTERN GREAT LAKES.
FURTHER TO THE SOUTH...BROAD RIDGING EXTENDS FROM NORTHERN MEXICO
AND THE SOUTHERN PLAINS TO THE WESTERN GULF AND SOUTHERN MS VALLEY.
OUR FORECAST AREA RESIDES BETWEEN THIS RIDGE AND A GENERAL WEAKNESS
DOWN OVER THE FL PENINSULA. A SERIES OF IMPULSES ROUNDING THE
EASTERN PERIPHERY OF THE MAIN RIDGE ARE RESULTING IN SEVERAL MCS
CLUSTERS ACROSS ARKANSAS AND THE TENNESSEE VALLEY. THE
REMNANTS/LINGERING COOL POOL OUTFLOW FROM THESE THUNDERSTORM CLUSTERS
MAY VERY WELL COMPLICATE THE FORECAST FOR OUR SE AL/GA ZONES BY LATE
THIS AFTERNOON/EVENING AS THEY DIVE SOUTHEAST TOWARD THE REGION.

AT THE SURFACE...VERY WEAK PRESSURE GRADIENT ALONG THE NORTHEAST
GULF COAST THIS MORNING AS THE SUBTROPICAL RIDGE AXIS IS NEARLY
OVERHEAD. ALONG THE COAST WE ARE SEEING LIGHT SW FLOW...HOWEVER
JUST ABOVE THE SURFACE THE FLOW HAS A NORTHERLY COMPONENT. THE
CONVERGENCE ALONG WITH AMPLE MOISTURE HAS BEEN ENOUGH TO FOCUS AN
AREA OF EARLY MORNING SHOWERS/STORMS ALONG THE PANHANDLE COAST
(GENERALLY WEST OF APALACHICOLA TO PANAMA CITY AND DESTIN. AT LEAST
FOR ANOTHER COUPLE OF HOURS WOULD EXPECT THESE SCATTERED COASTAL
STORMS TO CONTINUE UNTIL THE SEA-BREEZE BECOMES BETTER ESTABLISHED
AND IS ABLE TO PUSH INLAND. EVEN THEN...THE LIGHT NORTH FLOW WILL
LIKELY RESULT IN DEVELOPMENT/DRIFTING OF CELLS BACK BEHIND THE
ACTUAL FRONT. SO...BEACH ACTIVITIES MAY BE COMPLICATED INTO AT LEAST
THE EARLY AFTERNOON. ANOTHER WEAK CONVERGENCE BAND HAS FORMED FROM
AROUND DIXIE COUNTY TO JACKSONVILLE WITH AN AXIS OF SCT CONVECTION.
THIS AREA OF CONVECTION SHOULD ALSO PERSIST AS DIURNAL HEATING
INTENSIFIES.

FOR THE REST OF THE AREA...A WARM AND MOIST ENVIRONMENT IS IN PLACE
WITH TEMPERATURES CURRENTLY RISING THROUGH THE 80S. TYPICAL
SCATTERED SUMMER SHOWER AND STORM ACTIVITY IS STILL LIKELY A FEW
HOURS AWAY AWAITING THE SEA-BREEZE MARCH INLAND. HOWEVER...LOOKING
NORTH WE CAN SEE THE LARGE MCS MENTIONED ABOVE MOVING SOUTHEASTWARD
ACROSS NORTHERN MS/AL. CAN EVEN SEE LEADING COOL POOL/OUTFLOW AHEAD
OF THE MAIN AREA NOW PASSING THE BIRMINGHAM AREA. HI-RES MODELS
(ALTHOUGH WITH DIFFERENT DETAILS) ARE ALL SHOWING SOME REMNANT OF
THIS OUTFLOW ARRIVING INTO OUR NORTHERN ZONES LATE TODAY. THE
INTERACTION OF THIS OUTFLOW WITH THE SEA-BREEZE AND OTHER MESO-SCALE
CONVECTIVE BOUNDARIES MAY LEAD TO ADDITIONAL...AND POTENTIALLY
ROBUST CONVECTIVE DEVELOPMENT INTO THE EVENING HOURS. THE STORM
PREDICTION CENTER HAS OUTLINED OUR NORTHERN ZONES IN A SLIGHT RISK
FOR SEVERE WEATHER LATER TODAY FOR THIS POTENTIAL. MAIN THREAT WITH
ANY DEVELOPING THUNDERSTORM CLUSTER APPEAR TO BE STRAIGHT LINE
WINDS. IF AN ORGANIZED CLUSTER DOES DEVELOP...THEN IT WOULD TEND TO
DRIFT BACK SOUTHWARD TOWARD THE PANHANDLE WITH TIME. WILL MONITOR
THE SITUATION CLOSELY THROUGH THE AFTERNOON.

&&

.AVIATION...
RATHER TYPICAL SUMMERTIME WEATHER ACROSS THE REGION TODAY WITH VFR
CONDITIONS THIS MORNING GIVING WAY TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. BEST CHANCES FOR TSRA AND MVFR
CONDITIONS EXPECTED AT KABY AND KDHN. HOWEVER...ALL TERMINALS HAVE
POTENTIAL FOR IMPACTS THROUGH THE EARLY EVENING.

&&

.MARINE...
SOUTH TO SOUTHWESTERLY FLOW WILL CONTINUE AS THE MARINE AREA IS
LOCATED ON THE FAR WESTERN EDGE OF THE ATLANTIC RIDGE. LOCAL
ENHANCEMENTS DUE TO THE SEA BREEZE ARE EXPECTED EACH AFTERNOON NEAR
THE COAST. THE INFLUENCE OF THE RIDGE WILL DIMINISH ON WEDNESDAY AS
A WEAK FRONTAL BOUNDARY NEARS THE MARINE AREA...RESULTING IN
SLIGHTLY HIGHER WINDS IN THE AFTERNOON. MARINERS SHOULD BE ALERT FOR
THE POTENTIAL FOR STRONGER STORMS ARRIVING FROM THE NORTH THIS
EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   93  73  94  74  96 /  50  30  60  30  40
PANAMA CITY   90  75  91  77  93 /  60  30  50  30  30
DOTHAN        95  74  95  74  99 /  60  40  50  20  20
ALBANY        95  74  95  73  97 /  60  40  40  20  20
VALDOSTA      93  73  94  74  95 /  50  30  60  30  40
CROSS CITY    92  72  91  72  93 /  40  30  60  30  50
APALACHICOLA  90  75  91  77  92 /  40  30  50  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

MROCZKA/CAMP
Hazardous weather outlook, Jun 28, 5:54 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 AM EDT TUE JUN 28 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
554 AM EDT TUE JUN 28 2011 /454 AM CDT TUE JUN 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN THIS AFTERNOON ACROSS THE REGION...INITIALLY WITH THE SEA
BREEZE FRONT. ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS COULD
ALSO POSSIBLY MOVE INTO SOUTH CENTRAL GEORGIA AND SOUTHEAST
ALABAMA FROM THE NORTH LATE IN THE DAY. SOME OF THESE STORMS
COULD BE STRONG TO SEVERE WITH THE PRIMARY THREATS BEING DAMAGING
WINDS AND HAIL. MANY OF THESE STORMS WILL ALSO BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY IN BAY AND
WALTON COUNTIES DUE TO ELEVATED SURF ALONG THE PANHANDLE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ELEVATED RAIN CHANCES WILL CONTINUE INTO WEDNESDAY...PARTICULARLY
ACROSS THE FLORIDA BIG BEND. SOME DRIER AIR WILL MOVE IN FROM THE
NORTH ON THURSDAY LIMITING AFTERNOON SHOWERS AND THUNDERSTORMS
PRIMARILY TO THE SEA BREEZE CIRCULATION. DRIER CONDITIONS WITH
TEMPERATURES IN THE UPPER 90S WILL PREVAIL THROUGHOUT THE FOURTH
OF JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVELY RELAY DAMAGE REPORTS FROM THEIR
AREA...BUT A FORMAL ACTIVATION IS NOT ANTICIPATED FOR TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

In the hours before

Local storm report, Jun 28, 3:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     DE FUNIAK SPRINGS       30.72N 86.12W
06/28/2011                   WALTON             FL   LAW ENFORCEMENT

            SEVERAL POWERLINES DOWN...ONE ON VEHICLE. SEVERAL RVS
            OVERTURNED. ONE TREE ON RESIDENCE. REPORTED ALONG S.R. 90
            IN DE FUNIAK SPRINGS.

&&

CAMP
Special weather statement, Jun 28, 3:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT TUE JUN 28 2011

GAZ122-124-281945-
TERRELL GA-RANDOLPH GA-
315 PM EDT TUE JUN 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RANDOLPH AND
TERRELL COUNTIES...

* UNTIL 345 PM EDT

AT 314 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 18 MILES SOUTHEAST OF LUMPKIN...OR NEAR BROOKSVILLE...
MOVING SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3188 8435 3164 8441 3167 8490 3193 8481
      3193 8446 3196 8445 3197 8443
TIME...MOT...LOC 1915Z 302DEG 5KT 3183 8462

42-DVD
Special weather statement, Jun 28, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT TUE JUN 28 2011

FLZ017-027-282000-
LEON FL-INLAND WAKULLA FL-
325 PM EDT TUE JUN 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...

* UNTIL 400 PM EDT

AT 320 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF TALLAHASSEE...OR NEAR
HILLIARDVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3043 8429 3025 8411 3015 8442 3027 8449
TIME...MOT...LOC 1925Z 239DEG 12KT 3026 8437

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:38 AM EDTSpecial Marine WarningTAE19 min
Jun 28, 5:05 PM EDTSevere Thunderstorm WarningTAEJackson25 min
Jun 28, 6:34 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington56 min
Jun 28, 7:15 PM EDTSpecial Marine WarningTAE2 hr
Jun 27, 8:35 PM EDTAreal Flood WarningTAEColquitt3 hr
Jun 28, 3:15 PM EDTSpecial Weather StatementTAERandolph, Terrell30 min
Jun 28, 3:34 PM EDTSpecial Weather StatementTAEQuitman26 min
Jun 28, 5:25 PM EDTSpecial Weather StatementTAEMitchell35 min
Jun 28, 5:28 PM EDTSpecial Weather StatementTAEColquitt47 min
Jun 28, 5:29 PM EDTSpecial Weather StatementTAETurner46 min
Jun 28, 5:31 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift44 min
Jun 28, 5:43 PM EDTSevere Thunderstorm WarningTAEGrady, Mitchell32 min
Jun 28, 5:44 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Irwin, Tift, Worth46 min
Jun 28, 6:04 PM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell, Thomas, Tift, Worth26 min
Jun 28, 6:25 PM EDTSpecial Weather StatementTAELanier35 min
Jun 28, 6:28 PM EDTSevere Thunderstorm WarningTAEColquitt, Cook32 min
Jun 28, 6:41 PM EDTSpecial Weather StatementTAECook64 min
Jun 28, 5:33 PM EDTSevere Thunderstorm WarningTAEDale, Geneva, Houston27 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.